How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Neuro Doctor Your Own Question
Neuro Doctor
Neuro Doctor, Neurologist (MD)
Category: Neurology
Satisfied Customers: 4752
Experience:  American Board Certified Neurologist, Internal Medicine
56178413
Type Your Neurology Question Here...
Neuro Doctor is online now
A new question is answered every 9 seconds

I have been experience weakness, muscle pain and twitching

Customer Question

I have been experience weakness, muscle pain and twitching all over the body for the past week. I went to see a primary care doctor 3 days ago and she ordered a bunch of tests and asked me to see a neurologist. In the meantime, she prescribed escitalopram for anxiety. Since I started taking this medication 3 days ago, I have been having trouble falling asleep. as soon as start to fall asleep, I get a sudden movement (twitch) in some random part of my body and it wakes me up. I slept for a few hours that day and even less the next day. I wasn't able to sleep at all yesterday or today morning. I stopped taking the medication after two days. What should I do? Do I need to go to the emergency room? It is the weekend and I cannot contact the doctor who I saw earlier. Please help.
Submitted: 11 months ago.
Category: Neurology
Customer: replied 11 months ago.
Posted by JustAnswer at customer's request) Hello. I would like to request the following Expert Service(s) from you: Live Phone Call. Let me know if you need more information, or send me the service offer(s) so we can proceed.
Expert:  Neuro Doctor replied 11 months ago.

Hi, I am an American Board Certified Neurologist and I am very glad to help you with your health concerns.

Escitalopram is a good medication to treat anxiety disorder, but paradoxically in some patients it can worsen the anxiety too. It can also cause unusual muscle twitching, difficulty with sleep etc. You did right thing of stopping this med because it is causing some side effects in you.

You may try one of the OTC (over the counter) meds mentioned below and these could help in getting good sleep and help with sufficiently relaxing too. These meds can also help in controlling the abnormal muscle twitching as well.

Valerian root extract,

Rhodiola rosea,

Kava etc

There is no need to go to the emergency room now rather you may try one of the above mentioned meds to help in getting relief from your symptoms. And these above meds do not require any prescriptions. If you are looking for a prescription med then Alprazolam or Klonopin can help.

Please let me know if you have any further questions; and if you feel you have received the answer to your question please rate me so that I can receive credit for the time and effort put by me in answering your question.

Best regards,

Neuro Doctor